MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical devices: stent: 2.8 x 19 mm graftmaster (x2), scaffold: 3.0 x 23 mm absorb gt1.The device was not returned for analysis.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the reported stent migration was likely due to interaction with the deployed graftmaster stents.The treatment appears to be related to the operational context of the procedure as dilatation of the left main was again performed with a 2.5 x 12 mm trek balloon.A new 3.5 x 12 mm xience alpine stent was deployed in the ostial of the left main and post-dilated with a 4.0 x 12 balloon.There is no indication of a product quality issue with respect to manufacture, design or labeling.The 2.80 x 19 graftmaster and 3.0 x 23 absorb gt1 are being filed under separate medwatch reports.
 
Event or Problem Description
It was reported that pre-dilatation of the ostial left main was performed with a 3.0 x 12 mm trek balloon.Then, a 3.5 x 12 mm xience alpine stent was deployed at the ostial left main and post-dilated with a non-compliant balloon.A 3.0 x 23 mm absorb gt1 scaffold was implanted in the mid lad lesion; however, a perforation occurred.Multiple attempts were made to balloon tamponade it; however, the perforation remained.Therefore, a 2.8 x 19 mm graftmaster stent was deployed to treat the perforation.This helped to decrease the amount of extravasation and perforation, but mild extravasation remained; therefore, a second 2.8 x 19 mm graftmaster was deployed with 1 mm overlap.During this time, pericardiocentesis was performed using a 5 fr micropuncture sheath.Improvement was noted in the patient's hemodynamics with the placement of pericardiocentesis drain and the graftmaster stents; however, post angiography revealed that the xience alpine stent had migrated, likely due to interaction when the graftmaster stents were deployed.Dilatation of the left main was again performed with a 2.5 x 12 mm trek balloon.A new 3.5 x 12 mm xience alpine stent was deployed in the ostial of the left main and post-dilated with a 4.0 x 12 balloon.Intravascular ultrasound (ivus) revealed excellent stent apposition.The pericardiocentesis drain remained in the patient and the patient was sent to the intensive care unit overnight for monitoring and if there was no change in the accumulation of fluid, the drain was to be removed.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6963292
Report Number2024168-2017-08344
Device Sequence Number16323259
Product Code NIQ
UDI-Device Identifier08717648199516
UDI-Public08717648199516
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1125350-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR